Jump to content
Jademn

Jademn: reinstated Effexor and side effects

Recommended Posts

Jademn

Hey. So I’ve been on Effexor for around 13 years. I decided this year I was going to try and taper off. All went well at first, although I should have tapered for longer. Had my last pill in June. Since then I’ve had only very little withdrawal symptoms up until about 2 weeks ago. It started with tingling skin all over, pins and needles, a little panic, hot/cold flushes etc. so I decided to reinstate to try and deal with the withdrawals. My doctor advised I go back to my original dose of 37.5 mg. I did that Wednesday and since then my withdrawals have been out of control! I have had insomnia for the past 3 nights (no sleep at all) panic, heart racing, sweating, shakes, tremors, constant ringing in my ears. Horrible. So instead of taking a full dose again I tried to cut it down to half. Ended up in the ED last night. They said to stop the Effexor all together and use Valium until my withdrawals get better. But my doctor today said he thinks I stay on a low dose of Effexor and use Valium when needed. I’m confused on what to do, but can’t keep going like this with no sleep! Anyone else had this happen??

 

Edited by ChessieCat
deitalicised

Hello. I was on Effexor for around 13 years at 75mg then settled on 37.5mg for the past 9 years. I started my taper I think in May removing one mini tablet at 12.5mg. I stayed on that dose until I felt stabilised. So by June I had removed all 3 beads each bead adding to 12.5mg each. June was my last dose. Then reinstated on the 10th September 37.5mg. But as I said was absolutely horrible. Then tried a dose of 12.5mg.

Share this post


Link to post
Jademn

Reinstatement of Effexor.

 

Hey again. I’ve just got another script for 37.5 mg with the tiny little beads. I’m just trying to get some advice on how many I should start on as I think the 12.5 mini tablet is to high.

 

Edited by ChessieCat
added topic title & deitalicised

Hello. I was on Effexor for around 13 years at 75mg then settled on 37.5mg for the past 9 years. I started my taper I think in May removing one mini tablet at 12.5mg. I stayed on that dose until I felt stabilised. So by June I had removed all 3 beads each bead adding to 12.5mg each. June was my last dose. Then reinstated on the 10th September 37.5mg. But as I said was absolutely horrible. Then tried a dose of 12.5mg.

Share this post


Link to post
Gridley

Welcome to SA, Jademn.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please include your taper rate and the date and dosage of your last dose.

 

Account Settings – Create or Edit a signature.

 

When you took the previous full dose of 37.5mg, you overwhelmed your system, which was used to smaller doses from your taper.  What was your final dose before you stopped taking the drug in June? Once we have that information, we'll be in a better position to advise you on a reinstatement dose.  The reinstatement dose that we generally recommend is much smaller than your last dose. Please do not reinstate without giving us an opportunity to suggest a dose. 

 

Please be careful with the valium.  Physiological dependence can start within 2-4 weeks of regular use and also can result from intermittent use.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can complete your drug signature, answer my questions about your last dose, ask questions and connect with other members.  We're glad you found your way here.

 
 

 

 

 

 

 

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Oct. 21, 2020 at 0.025mg

Taper is 99.875% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy